Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 8, 2012, 9:52 PM CST for 4 counties in Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2012, 9:52 PM CST (03:52 UTC)
- Expired
- Mar 8, 2012, 10:30 PM CST
- In force
- 38 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 8:58 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
784 WUUS54 KCRP 090352 SVRCRP TXC131-283-311-479-090430- /O.NEW.KCRP.SV.W.0011.120309T0352Z-120309T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 952 PM CST THU MAR 8 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DUVAL COUNTY IN SOUTH CENTRAL TEXAS SOUTHEASTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS SOUTHERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS NORTHEASTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1030 PM CST * AT 950 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES WEST OF LOMA ALTA...OR 21 MILES NORTHWEST OF FREER...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LOMA ALTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2824 9834 2792 9837 2800 9895 2832 9891 TIME...MOT...LOC 0351Z 273DEG 26KT 2813 9882 $$ RG
1 follow-up statement
179 WWUS54 KCRP 090417 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1017 PM CST THU MAR 8 2012 TXC283-479-090427- /O.CAN.KCRP.SV.W.0011.000000T0000Z-120309T0430Z/ LA SALLE-WEBB- 1017 PM CST THU MAR 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBB AND SOUTHEASTERN LA SALLE COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2824 9834 2792 9837 2798 9879 2830 9879 TIME...MOT...LOC 0417Z 273DEG 26KT 2812 9861 $$ TXC131-311-090430- /O.CON.KCRP.SV.W.0011.000000T0000Z-120309T0430Z/ DUVAL-MCMULLEN- 1017 PM CST THU MAR 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR SOUTHERN MCMULLEN AND NORTHWESTERN DUVAL COUNTIES... AT 1016 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF LOMA ALTA...OR 16 MILES NORTH OF FREER... MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LOMA ALTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2824 9834 2792 9837 2798 9879 2830 9879 TIME...MOT...LOC 0417Z 273DEG 26KT 2812 9861 $$ RG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:49 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 8, 5:49 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 PM CST THU MAR 8 2012
.DISCUSSION...UPDATED FOR 00Z AVIATION SECTION BELOW.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT FEW HOURS
ACROSS THE REGION. AN INCREASE IN CLOUDS AND BREIF WEAKENING OF THE
WIND SPEEDS CAN BE EXPECTED AHEAD OF A COLD FRONT THAT IS
CURRENTLY MOVING THROUGH THE TEXAS HILL COUNTRY. THE DEVELOPMENT
OF SHOWERS AHEAD OF THE FRONT CAN ALSO BE EXPECTED WITH
THUNDERSTORMS THEN EXPECTED AS THE FRONT PUSHES THROUGH THE
REGION...GENERALLY AROUND 05Z OUT WEST...THEN BETWEEN 08Z-12Z FOR
EASTERN SITES. SHOWERS WILL CONTINUE JUST BEHIND THE FRONT THROUGH
AROUND 15Z FRIDAY WITH MORE OF OVERRUNNING RAIN LATE IN THE
PERIOD. THE CHANCE FOR THUNDERSTORMS MAY LINGER THROUGH THE DAY ON
FRIDAY ALONG WITH LOW CIGS AND NORTHERLY WINDS.
&&
.PREV DISCUSSION... /ISSUED 411 PM CST THU MAR 8 2012/
SHORT TERM (TONIGHT THROUGH FRIDAY)...A COLD FRONT IS DRAPED
ACROSS THE STATE OF TEXAS THIS AFTERNOON AND WILL CONTINUE TO MOVE
SOUTH...REACHING THE NORTHERN PORTIONS OF THE CWA FROM 04Z-06Z.
MODELS WERE HINTING AT A S/W MOVING EAST LATE AHEAD OF THE FRONT
OVER NORTHEASTERN MEXICO WHICH COULD KICK OFF CONVECTION OVER THE
MOUNTAINS AND MOVE ACROSS THE WESTERN PORTIONS OF THE CWA.
ADDITIONAL STORMS WILL DEVELOP MAINLY ALONG THE FRONT WHERE THERE
WILL BE BEST FORCING. OVERALL...BETTER DYNAMICS HAVE SHIFTED
FURTHER NORTH OF THE AREA. HOWEVER...WITH SOME UPWARD MOTION ADDED
FROM WITH THE H25 JET STREAK...AS WELL AS THE H85 FRONT MOVING
FURTHER SOUTH...MAY CONTINUE TO SEE THE POSSIBILITY OF AN
ISOLATED THUNDERSTORM BECOMING STRONGAS LAPSE RATES ABOVE H85 ARE
SOMEWHAT STEEP...PARTICULARLY OVER THE NORTHEASTERN AREAS. THE
FRONTAL PASSAGE SHOULD PUSH OFFSHORE FROM 10Z-12Z. AM EXPECTING A
BRIEF PERIOD IN THE MORNING WHERE SHOWERS SHOULD DIE OFF...BUT
WITH INCREASED OVER-RUNNING DEVELOPING BY THE AFTERNOON...SHOWERS
WILL ONCE AGAIN DEVELOP ACROSS THE AREA FRIDAY. WITH MOSTLY CLOUDY
CONDITIONS AND CONTINUED NORTHERLY FLOW...WILL EXPECT TEMPERATURES
TO REMAIN RATHER COOL RANGING WITHIN THE 50S TO LOWER 40S.
LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...GFS HAS FINALLY COME
AROUND TO A RESEMBLANCE OF THE OTHER MODELS WITH THE HANDLING OF THE
UPPER LOW. THE UPPER LOW WILL REMAIN NEAR THE ARIZONA/NEW MEXICO
BORDER FRIDAY NIGHT AND THEN SLOWLY PIVOT NORTHEAST ON SATURDAY
TOWARD FAR WEST TEXAS AND THEN THROUGH THE TEXAS PANHANDLE ON
SUNDAY. COLD FRONT EXPECTED TO STALL OVER NORTHWEST GULF OF MEXICO
FRIDAY NIGHT WITH A COASTAL TROUGH DEVELOPING TOWARD THE MID-COAST
REGION SATURDAY. STRONG MOISTURE ADVECTION OVER THE SHALLOW COOL
AIRMASS IS EXPECTED FRIDAY NIGHT INTO SATURDAY AS 85H SOUTH TO
SOUTHEASTERLY FLOW INCREASES. MODELS SHOW STRONG ISENTROPIC LIFT
DEVELOPING FRIDAY NIGHT AND INCREASED POPS TO LIKELY. LARGE SCALE
LIFT WILL CONTINUE TO INCREASE FOR SATURDAY AS UPPER LEVEL DIVERGENCE
STRENGTHENS OVER SOUTH TEXAS AS AREA WILL BE BETWEEN THE LEFT EXIT
REGION OF JET MOVING ACROSS NORTHERN MEXICO AND POLAR JET LIFTING
NORTH THROUGH WEST TEXAS. RAISED POPS TO CATEGORICAL FOR SATURDAY
ACROSS THE COASTAL PLAINS AND LIKELY ELSEWHERE. THE UPPER LEVEL
SUPPORT WILL BEGIN TO LIFT NORTH OF THE AREA SATURDAY NIGHT BUT
STRONG LOW LEVEL WARM AIR ADVECTION WILL CONTINUE AS THE COASTAL
TROUGH SLOWLY MOVES INLAND...KEPT LIKELY POPS GOING FOR THE COASTAL
PLAINS. RAIN CHANCES WILL BE ON THE DECREASE FROM THE WEST SUNDAY AS
A WEAK BOUNDARY MOVES THROUGH. RAINFALL TOTALS FROM THIS EVENT WILL
BE NEAR 3 INCHES OVER THE VICTORIA CROSSROADS TO A LITTLE LESS THAN
1 INCH FOR THE LAREDO AREA BUT ISOLATED HIGHER AMOUNTS WILL BE
POSSIBLE. A SLOW WARMING TREND WILL OCCUR FOR SPRING BREAK WEEK WITH
A STEADY INCREASE IN LOW LEVEL MOISTURE THAT WILL LIKELY KEEP
SKIES MOSTLY CLOUDY THROUGH THE PERIOD. THE LOW LEVEL FLOW AND
MOISTURE DEPTH SHOULD INCREASE ENOUGH BY THURSDAY FOR ISOLATED
STREAMER SHOWERS TO DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 57 57 51 60 58 / 70 50 70 80 70
VICTORIA 51 55 50 59 57 / 80 50 70 80 70
LAREDO 48 51 47 59 53 / 60 50 60 60 50
ALICE 51 54 48 58 56 / 70 50 70 70 60
ROCKPORT 57 59 52 62 59 / 70 50 70 80 70
COTULLA 47 48 46 56 52 / 70 50 60 70 50
KINGSVILLE 56 56 49 59 56 / 70 50 70 70 60
NAVY CORPUS 59 60 51 60 58 / 70 50 70 70 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
CB/85...SHORT TERM
TMT/89...LONG TERM
RG/82...AVIATIONHazardous weather outlook, Mar 8, 5:08 AM CST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 508 AM CST THU MAR 8 2012 TXZ229>234-239>247-091115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 508 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE COASTAL BEND TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE...MAINLY THROUGH MID AFTERNOON. A WIND ADVISORY IS IN EFFECT AND MAY NEED TO BE UPGRADED TO A HIGH WIND WARNING FOR PORTIONS OF THE COASTAL BEND LATER THIS MORNING IF WINDS STRENGTHEN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN PORTIONS OF THE COASTAL BEND. A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND WIND GUSTS UP TO 55 MPH. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. EVEN THE MOST EXPERIENCED SWIMMERS SHOULD AVOID SWIMMING IN THE COASTAL WATERS TODAY. IF CAUGHT IN A RIP...ALWAYS SWIM PARALLEL TO SHORE TO ESCAPE. A STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS AFTER MIDNIGHT TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE FRONT. RAINFALL AMOUNTS OF 1/4 TO 1/2 INCH ARE EXPECTED. A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GOOD CHANCE OF SHOWERS WILL OCCUR FRIDAY THROUGH THE WEEKEND WITH LOCALLY HEAVY RAINFALL POSSIBLE IN SOME LOCATIONS. HOWEVER...WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. AN ELEVATED RIP CURRENT RISK WILL ALSO EXIST ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-091115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 508 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE BAYS AND COASTAL WATERS THROUGH EARLY EVENING. WIND GUSTS TO GALE FORCE ARE POSSIBLE. AREAS OF SEA FOG CAN BE EXPECTED ALONG THE NEARSHORE WATERS TODAY AND TONIGHT. VISIBILITIES WILL RANGE FROM 1 TO 3 MILES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL MOVE OFF THE COAST AROUND DAYBREAK FRIDAY WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE. SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY. A GOOD CHANCE OF SHOWERS WILL OCCUR FRIDAY THROUGH THE WEEKEND WITH LOCALLY HEAVY RAINFALL POSSIBLE IN SOME LOCATIONS. HOWEVER...WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:40 PM CST | Severe Thunderstorm Warning | CRP | Webb | 50 min |
| Mar 8, 8:13 PM CST | Severe Thunderstorm Warning | CRP | La Salle | 62 min |
| Mar 8, 8:17 PM CST | Severe Thunderstorm Warning | CRP | Webb | 58 min |
| Mar 8, 9:08 PM CST | Severe Thunderstorm Warning | CRP | Webb | 67 min |
| Mar 8, 9:12 PM CST | Severe Thunderstorm Warning | CRP | La Salle | 63 min |
| Mar 8, 10:05 PM CST | Severe Thunderstorm Warning | CRP | Duval, Webb | 25 min |
| Mar 9, 3:40 AM CST | Small Craft Advisory | CRP | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.